MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM +6 NK; HIP PROTHESIS

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM +6 NK; HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Mdr initial report: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Medical product: g7 vit e high wall lnr 36mm g, catalog #30123607, lot #64802477.The investigation is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: patient arrived via the er with hip instability and reported a loud ping sound prior to reported instability while at home.X-ray showed what appeared to be a fractured biolox ceramic femoral head.Patient was taken to or later that day and the broken femoral head removed, confirmed via x-ray that all pieces were removed, and a new biolox option femoral head and new hiwall g7 liner re-implanted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the fractured head shows uneven metal transfer marks within the taper, which may have been caused by sub-optimal component alignment during assembling or after the head fractured.Numerous metal transfer marks were observed on all surfaces of the received fragments, likely from contact with the metal stem, acetabular shell and/or from contact with instruments during removal.The manufacturing history records of the biolox delta head and associated liner have been checked and verify that the parts were manufactured and sterilised in accordance with the applicable specifications.Device is used for treatment.Medical records were not provided.The root cause of the biolox delta head fracture could not be determined in this instance without provision of surgical notes, radiographs and additional patient information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CER BIOLOXD MOD HD 36MM +6 NK
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13975116
Report Number3002806535-2022-00198
Device Sequence Number17337438
Product Code LZO
UDI-Device Identifier00887868248504
UDI-Public(01)00887868248504(17)290401(10)2982661
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number12-115123
Device Lot Number2982661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 COMMENTS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale